ITSAN Meeting with the FDA
On September 21, Kathryn Tullos, ITSAN President/CEO and Kelly Barta, ITSAN Executive Board Member/Past President (seen here prepping for their FDA meeting), met with the FDA’s Deputy Director of Safety and other FDA officials about Topical Steroid Withdrawal, which is currently affecting tens of thousands and potentially millions of people.
“This meeting wouldn’t have been possible without the tremendous efforts and contributions from the thousands who showed up to report and share their stories in order to change the standard of care for eczema patients and raise awareness about the potential adverse effects of long term topical steroid use.” -Kelly Barta
Topics presented to the FDA included:
- An Overview of Topical Steroid Withdrawal Syndrome
- Symptoms of Topical Steroid Addiction BEFORE and AFTER discontinuing topical steroids
- Estimated prevalence of Topical Steroid Withdrawal Syndrome in the U.S.
- Patient Impact: Adult Experience (below is one adult patient story shared):
- Patient Impact: Pediatric Experience (below is one pediatric patient story shared):
- Steroid exposure and cumulative effects in atopic dermatitis patients
- Significant gaps in labeling and instructions
- Asks for the FDA
ITSAN shared the following asks with the FDA:
ITSAN also shared the concern of underreporting of TSW with the FDA:
During ITSAN’s Spark Virtual Patient Conference in May attendees were asked poll questions (above) and results highlighted the critical need to report adverse effects of topical steroid creams to the FDA.
“A 2001 FDA memorandum documented that 202 reports submitted for pediatric patients who had experienced adverse side effects to topical steroid creams spurred additions to the label. We have thousands in our groups. We need to show up. If the FDA can suggest that manufacturers add side effects after 202 reports in 2001, they can add TSW Syndrome to the warning labels in 2021.” -Kathryn Tullos, ITSAN President/CEO
Your report is your chance to speak up about TSW Syndrome, so NO ONE has to follow in our footsteps. If you suffered or are suffering through TSW Syndrome please use the term “TSW” or “TSW Syndrome” when you report to the FDA. Report to the FDA here.
You can report adverse drug reactions or side effects to the FDA (The United States Food and Drug Administration) from anywhere in the world. If outside the US, please also report to your country’s equivalent to the FDA.
ITSAN will meet to review discussion questions and next steps with the FDA – date TBD, following the FDA’s internal meeting specific to TSW on 10/22.
Partnering to Improve Support for TSW Sufferers and Caregivers :
TSW Syndrome Awareness in the News & Community
ITSAN Board News!
Thank you to our Sponsors
If you would like to become a sponsor, or know someone who would, please email or pass on our contact information – email@example.com
And THANK YOU! A heartfelt thank you to all of our donors whose generosity has allowed us to do this important work. No one should go through this debilitating condition alone or without proper medical support.
Together we can raise awareness and prevent this condition for others in the future. Please donate on our website or through our PayPal Giving Fund. Remember in the US, you can donate with every AMAZON purchase on AmazonSmile. Choose International Topical Steroid Awareness Network as your charity.
Many employers will also match funds, which ITSAN qualifies for using Tax ID 45-4556484 and address P.O. Box 303, Dacula, GA 30019. For help contact Jodie Ohr at firstname.lastname@example.org.
Thank you all!